Can antibiotics make you vomit - Doctor answers

Share
1

1
Can antibiotics make you vomit?

Can antibiotics make you vomit?

Vomiting: Yes certain antibiotics, especially the liquid ones, can make you vomit. ...Read more

Dr. John Leander Po
1,117 Doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
Vomit after 3 hours of taking antibiotic, still effective?

Vomit after 3 hours of taking antibiotic, still effective?

Probably OK: Three hours after taking an antibiotic, most of it has passed out of the stomach and been absorbed. If you threw up at that point, the antibiotic would still be system. Unless this is happening frequently, I think you are OK. Good luck. ...Read more

3

3
How to lower a high temperature without using antibiotics? My childs been vomiting all day

How to lower a high temperature without using antibiotics? My childs been vomiting all day

Cool compresses,: Cool bath, and tylenol (acetaminophen) may prove helpful for temperature control. The most important thing for vomiting is adequate hydration. Depending on age, popsicles are helpful, solids can be deferred as clear fluids are ingested. If unable to drink fluids, and urine output is declining, then going to the er for IV fluids is warranted. Antibiotics are rarely needed in this scenario. ...Read more

See 1 more doctor answer
4

4
Why are the antibiotics not working for vomiting mucus daily been taking them since Monday 23 and am still vomiting mucus everyday?

Why are the antibiotics not working for vomiting mucus daily been taking them since Monday 23 and am still vomiting mucus everyday?

Vomiting mucus: Some needs to figure out what's causing the vomiting.

Antibiotics generally don't help with that problem.

See a gastroenterologist and get definitive diagnostic and treatment p[an ...Read more

5

5
What to do if I vomit up one of my doxy. Antibiotic pills n hour after I take it? Take another one soon as I feel better or wait til time for next pill

What to do if I vomit up one of my doxy. Antibiotic pills n hour after I take it? Take another one soon as I feel better or wait til time for next pill

Vomiting Medicine: Here is the recommendation I give my patients. If you throw up after taking a medication you retake the medicine if you vomited less than thirty minutes after taking the pill. Otherwise you take you next pill when it is time for it. ...Read more

7

7
I am having abdoninal pain and vomiting after taking antibiotics what could it be

I am having abdoninal pain and vomiting after taking antibiotics what could it be

Take another abx: Often people are not able to tolerate certain antibiotics. Make sure you're not taking it on an empty stomach. You need to notify your physician and try another antibiotic. ...Read more

See 1 more doctor answer
8

8
My daughter is 4 years old and has a cough every time she coughs she starts vomiting does she need a antibiotic?

My daughter is 4 years old and has a cough every time she coughs she starts vomiting does she need a antibiotic?

Not necessarily: Kids often have some difficulty sorting the action of a deep cough with vomiting. Both actions involve some similar muscles & kids are less able to suppress vomiting if a deep cough triggers it. Only an exam & DX of a treatable cause requires abx. ...Read more

10

10
My grandmother is taking antibiotics because of her mucormycosis which causes her to stop eating for varius weeks. What foods can help from vomiting?

My grandmother is taking antibiotics because of her mucormycosis which causes her to stop eating for varius weeks. What foods can help from vomiting?

Medicine: Medicine called zofran, (ondansetron) that can be prescribed by her doctor can decrease nausea and stop vomiting. The foods that I would avoid would be anything heavy, greasy and spicy. Generally, broth, gel-o, non acidic juice are tolerated better. ...Read more

11

11
After a c section, after 17 hours labour and lots of antibiotics, I am getting vomiting attacks that are intense and lots of dry wretching with hot and cold feeling. Is it normal?

After a c section, after 17 hours labour and lots of antibiotics, I am getting vomiting attacks that are intense and lots of dry wretching with hot and cold feeling. Is it normal?

If you are still in: The hospital, your neuse shoudl be notifying your OB doc as u amy ahve an endometritis or otehr infection, and you may have GI irritation or colitis from teh antibiotics, not as comon is septic pelvic thrombophebitis that can give those sxs, so your OB doc should be treating u now. ...Read more

See 2 more doctor answers
12

12
If I have an STD and I take my antibiotic tablet and vomit a few hours later will the antibiotic still be affective?

Maybe: The pill after two hours may have made its way far enough down the digestive tract to escape the retrograde intestinal contractions caused by vomiting. If you did not detect the pill or pill residue in the emesis, you probably retained the majority of the medicine. Good luck! ...Read more

13

13
My daughter been sick since Sunday she was vomiting, coughing, hievefer until today is Thursday. Our Doctor did not gave her antibiotic only for fever?

My daughter been sick since Sunday she was vomiting, coughing, hievefer until today is Thursday. Our Doctor did not gave her antibiotic only for fever?

Viral Illness: It sounds like you doctor diagnosed a viral illness? Antibiotics are not indicated or useful in treating viruses. The only medications for viral illness are those that are used to treat the symptoms (such as tylenol (acetaminophen) if she is uncomfortable from the fever). If her fever is continuing or she is having new symptoms, I would recommend that she be reevaluated to rule out secondary infection. ...Read more

See 2 more doctor answers
15

15
4 month old son is projectile vomiting. Has a cough and runny nose. He's on an antibiotic. Its not plyoric stenosis. Last time (2months) had same thing?

4 month old son is projectile vomiting. Has a cough and runny nose. He's on an antibiotic. Its not plyoric stenosis. Last time (2months) had same thing?

He sounds: Miserable! I'm sorry to hear your baby is vomiting. Cough and runny nose doesn't usually need antibiotics, and there are some that we avoid because they can increase the risk of pyloric stenosis (erythromycin.) You need to make sure you keep his nose clear to keep him from coughing and vomiting (saline, bulb syringe). If he looks dry, starts making fewer wet diapers, call your pediatrician. ...Read more

17

17
I took my 2 antibiotics at 615 am and vomited at 645am. Should I retake the medicine?

I took my 2 antibiotics at 615 am and vomited at 645am. Should I retake the medicine?

Antibiotic: If the antibiotic is making you vomit, you may want to call your doctor to change it to another one, or try taking it with food instead of an empty stomach, the dose you got is probably gone. ...Read more

18

18
Took antibiotics and vomited blood. Should I stop?

Took antibiotics and vomited blood. Should I stop?

Stop: Stop taking antibiotics and speak with your prescribing physician if you start vomiting blood while on the medicine. ...Read more

19

19
My son vomited the antibiotic one hour after he took it. Do I have to give it to him again?

My son vomited the antibiotic one hour after he took it. Do I have to give it to him again?

Basic rule: I generally follow a simple rule on oral medicines. Any spit-up within 15min where I can see or smell the med I will repeat the full dose. 15-30 half, after 30 none. Sometimes it is better to give the stomach a chance to settle down rather that repeating immediately. ...Read more

20

20
Got diagnosed with group a strep after a month of being sick. Will the antibiotic take care of it after that length of time?

Got diagnosed with group a strep after a month of being sick. Will the antibiotic take care of it after that length of time?

Maybe: Strep is a self limiting illness which disappears on its own if not treated within a weeks time. There may be another problem because of the length of time involved. Another possibility is that you were reinfected during the month antibiotics should help. ...Read more

Dr. Oscar Novick
2,118 Doctors shared insights

Vomiting (Definition)

Vomiting = expulsion of stomach ...Read more